Hail, Harlan
- When
- July 9, 3:58 AM CST
- Where
- Harlan County, Republican City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.100, -99.217
Severe thunderstorms in Furnas County produced 60 mph winds in Arapahoe and Cambridge. Power poles were snapped and there were several reports of six to ten inch tree limbs broken.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Severe thunderstorms in Furnas County produced 60 mph winds in Arapahoe and Cambridge. Power poles were snapped and there were several reports of six to ten inch tree limbs broken.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 9, 1:52 AM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 252 AM CDT SAT JUL 9 2005 .DISCUSSION...SHORT TERM CONCERN WILL BE IF THUNDERSTORMS POPS OVER OUR CWA OR STAY WEST THIS MORNING...THEN NEXT CHANCE FOR PRECIP LOOKS TO BE MONDAY NIGHT INTO TUESDAY. CURRENT WATER VAPOR LOOP OVER THE CONUS INTERESTING AS THREE OF THE FOUR CORNERS WITH INTERESTING FEATURES...THE LOW SPINNING INTO THE NORTHEAST...THE APPROACHING WAVE IN THE PACIFIC NORTHWEST...AND THE HURRICANE IN THE SOUTHEAST. THE MAIN PLAYER FOR US WILL BE THE WAVE TO THE NW AS 50 TO 80 METER HEIGHT FALLS NOTED ON THE UPPER AIR ANALYSIS AT 00Z. THIS WILL KEEP RIDGE FROM SETTING UP LONG TERM OVER CENTRAL PLAINS AND WILL HELP DRIVE FRONT THROUGH HERE MONDAY AFTERNOON/EVENING TIME FRAME. IN THE NEAR TERM...LOW LEVEL JET RUNNING 30-40 KTS FIRST FEW LEVELS OF KUEX VAD WIND PROFILE. ABOVE THAT WINDS VEER TO THE WEST AT 15- 20 KTS AND THEN NORTH AT ONLY 15 KTS BY 14000 FEET. BOTH RWD AND MRR PROFILERS DOWN AT PRESENT WHICH IS TOO BAD AS NAM DEPICTS LOW LEVEL JET TO SET UP JUST TO OUR WEST BY 06Z WITH NOSE OF JET INTO THE SW CWA THROUGH 12Z AND WOULD HAVE BEEN NICE TO CONFIRM IT WITH REAL TIME DATA. 06Z NAM ALSO PLACES 850 THETA E RIDGE OVER WEST TO CENTRAL CWA BETWEEN 09-12Z. WE HAVE HAD A COUPLE OF CELLS POP UP NEAR MCCOOK PAST COUPLE OF HOURS. VERY LITTLE MOVEMENT GIVEN THE LIGHT STEERING WINDS AND THEY HAVE REMAINED FAIRLY WEAK. GIVEN LAST NIGHTS ACTIVITY WHICH DID NOT OCCUR UNTIL AFTER 330 AM CST AND THEN STORMS INTENSIFIED RAPIDLY WILL HAVE TO KEEP A CLOSE WATCH ON THESE. MAIN THREAT WOULD BE LOCALIZED FLOODING. WILL CUT OFF DISCUSSION HERE AND GET REST OF FORECAST PROCESSED AS FIRST CELL HAS POPPED IN OUR CWA IN FURNAS COUNTY. ONCE WE GET PAST THIS MORNING THINGS SHOULD BE MAINLY HOT AND DRY FOR A COUPLE OF DAYS UNTIL NEXT SYSTEM NOTED ABOVE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT FRI JUL 8 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 332 PM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE MAIN THREATS EXPECTED TO BE PEA SIZE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING WITH PEA SIZE HAIL AND HEAVY RAIN THE PRIMARY HAZARDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
The Grand Island radar (KUEX), 70 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452521, 5452522, 5452523, 5452524, 5452525, 5452526.